Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 134, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 16, 2008, 3:02 PM CDT for Sheboygan County, Wisconsin. It was in force for 73 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2008, 3:02 PM CDT (20:02 UTC)
- Expired
- Jul 16, 2008, 4:15 PM CDT
- In force
- 73 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
County Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 92 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 3:35 PM CDT | TSTM WND GST 60 | 3 Wsw Sheboygan Falls, WI | LARGE TREE LIMBS DOWN. A SOLID WOOD DOGHOUSE WAS BLOWN 20 FEET AND DESTROYED. |
| Jul 16, 3:38 PM CDT | TORNADO | 2 Nnw Sheboygan Falls, WI | TORNADO SEEN BY TWO CITIZENS. STARTED ABOUT 1/4 MILE NORTH OF INTERSECTION OF STH 23 AND STH 32 AND PROBABLY MOVED NORTHEAST FOR ABOUT 1.5 MILES OR SO. TREE AND POWER LINE DAMAGE. UNKNOWN IF THERE WAS STRUCTURAL DAMAGE. EITHER AN EF0 OR EF1 RATING. ALL OF THIS |
| Jul 16, 3:43 PM CDT | TSTM WND GST 61 | Sheboygan, WI | |
| Jul 16, 3:50 PM CDT | TSTM WND GST 55 | 3 Nnw Sheboygan, WI | MEASURED AT MAYWOOD ENVIRONMENTAL PARK. |
| Jul 16, 3:50 PM CDT | TSTM WND GST 58 | 3 Se Howards Grove, WI | MEASURED ON A PRIVATE WEATHER STATION. TIME IS EXACT. |
| Jul 16, 3:51 PM CDT | HAIL 0.5 | 3 Nw Sheboygan, WI | AT THE INTERSECTION OF HIGHWAYS 42 AND 43 |
| Jul 16, 3:53 PM CDT | TSTM WND GST 70 | Sheboygan, WI | WINDS ESTIMATED TO 70 MPH BY A SPOTTER IN THE CITY OF SHEBOYGAN. |
| Jul 16, 3:55 PM CDT | TSTM WND GST 44 | Sheboygan, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 9:57 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 162002
SVRMKX
WIC117-162115-
/O.NEW.KMKX.SV.W.0134.080716T2002Z-080716T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT WED JUL 16 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 415 PM CDT
* AT 255 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF MANITOWOC
TO 6 MILES NORTH OF NORTH FOND DU LAC...AND MOVING SOUTHEAST AT 40
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELKHART LAKE BY 320 PM CDT...
HOWARDS GROVE BY 325 PM CDT...
SHEBOYGAN AIRPORT AND PLYMOUTH BY 330 PM CDT...
SHEBOYGAN...SHEBOYGAN FALLS AND KOHLER BY 340 PM CDT...
RANDOM LAKE AND KOHLER ANDRAE STATE PARK BY 350 PM CDT...
OOSTBURG BY 355 PM CDT...
A 66 MPH WIND GUST WAS MEASURED IN ST PETER IN FOND DU LAC COUNTY AT
259 PM CDT.
LOCAL LAW ENFORCEMENT IN FOND DU LAC INDICATED WEAK ROTATION WITHIN
THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4355 8778 4354 8801 4355 8816 4389 8816
4390 8770 4383 8771 4378 8768 4373 8767
4370 8769 4369 8768
TIME...MOT...LOC 2000Z 297DEG 35KT 4402 8771 4387 8844
$$
CRAVEN5 follow-up statements
000
WWUS53 KMKX 162013
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 PM CDT WED JUL 16 2008
WIC117-162115-
/O.CON.KMKX.SV.W.0134.000000T0000Z-080716T2115Z/
SHEBOYGAN WI-
314 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SHEBOYGAN COUNTY...
AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF HAVEN
TO 14 MILES WEST OF GREENBUSH...MOVING SOUTHEAST AT 40 MPH.
ANOTHER POTENTIALLY SEVERE THUNDERSTORM WAS LOCATED NEAR THE
SHEBOYGAN AIRPORT...AND WAS MOVING NORTHEAST AT ABOUT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GLENBEULAH AND ELKHART LAKE BY 320 PM CDT...
JOHNSONVILLE...HAVEN...GREENBUSH AND HOWARDS GROVE BY 325 PM CDT...
SHEBOYGAN AIRPORT AND PLYMOUTH BY 330 PM CDT...
BEECHWOOD BY 335 PM CDT...
SILVER CREEK BY 340 PM CDT...
DOPPLER RADAR HAS INDICATED SOME AREAS OF ROTATION ALONG THE LEADING
EDGE OF THIS LINE OF STORMS. WHILE NOT IMMEDIATELY LIKELY...A
TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
DAMAGING WINDS UP TO 66 MPH WERE REPORTED IN SAINT PETER IN FOND DU
LAC COUNTY WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS
LAT...LON 4355 8778 4354 8801 4355 8816 4389 8816
4390 8770 4383 8771 4378 8768 4373 8767
4370 8769 4369 8768
TIME...MOT...LOC 2011Z 297DEG 35KT 4397 8758 4382 8831
$$
LAMERS000
WWUS53 KMKX 162023
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT WED JUL 16 2008
WIC117-162115-
/O.CON.KMKX.SV.W.0134.000000T0000Z-080716T2115Z/
SHEBOYGAN WI-
322 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SHEBOYGAN COUNTY...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF HAVEN TO
12 MILES WEST OF BEECHWOOD...MOVING SOUTHEAST AT 40 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED JUST SOUTHWEST OF HOWARDS
GROVE. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING HAIL TO THE
SIZE OF GOLF BALLS...AND WAS MOVING NORTHEAST AT ABOUT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HAVEN AND SHEBOYGAN AIRPORT BY 330 PM CDT...
KOHLER...BEECHWOOD...BATAVIA AND WALDO BY 335 PM CDT...
SILVER CREEK...HINGHAM...SHEBOYGAN AND ADELL BY 340 PM CDT...
THESE ARE DANGEROUS STORMS...SEEK SHELTER INDOORS IMMEDIATELY
DOPPLER RADAR HAS INDICATED SOME AREAS OF ROTATION WITHIN THESE
STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4355 8778 4354 8801 4355 8816 4389 8816
4390 8770 4383 8771 4378 8768 4373 8767
4370 8769 4369 8768
TIME...MOT...LOC 2022Z 297DEG 35KT 4398 8764 4362 8831
$$
LAMERS000
WWUS53 KMKX 162038
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CDT WED JUL 16 2008
WIC117-162115-
/O.CON.KMKX.SV.W.0134.000000T0000Z-080716T2115Z/
SHEBOYGAN WI-
338 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SHEBOYGAN COUNTY...
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF
DOLLAR SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HAVEN TO
BATAVIA...MOVING SOUTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GIBBSVILLE...KOHLER ANDRAE STATE PARK...RANDOM LAKE AND OOSTBURG BY
345 PM CDT...
CEDAR GROVE BY 350 PM CDT...
DOPPLER RADAR HAS INDICATED SOME AREAS OF ROTATION WITHIN THESE
STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
LAT...LON 4355 8778 4354 8801 4355 8816 4389 8816
4390 8770 4383 8771 4378 8768 4373 8767
4370 8769 4369 8768
TIME...MOT...LOC 2038Z 297DEG 35KT 4383 8763 4358 8803
$$
LAMERS000
WWUS53 KMKX 162100
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CDT WED JUL 16 2008
WIC117-162115-
/O.CON.KMKX.SV.W.0134.000000T0000Z-080716T2115Z/
SHEBOYGAN WI-
359 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EASTERN SHEBOYGAN COUNTY...
AT 355 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS TO AROUND 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES EAST
OF SHEBOYGAN TO CEDAR GROVE...OR ALONG A LINE EXTENDING FROM 14
MILES EAST OF SHEBOYGAN TO 9 MILES NORTH OF PORT WASHINGTON...MOVING
SOUTHEAST AT 40 MPH.
THIS LINE OF THUNDERSTORMS WILL MAINLY IMPACT LAKESHORE AREAS OF
SHEBOYGAN COUNTY THROUGH 415 PM CDT.
A TRAINED SPOTTER REPORTED 70 MPH WINDS IN THE CITY OF SHEBOYGAN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
LAT...LON 4355 8778 4356 8811 4375 8787 4389 8786
4390 8770 4383 8771 4373 8767 4370 8769
4369 8768
TIME...MOT...LOC 2059Z 297DEG 35KT 4373 8738 4349 8778
$$
LAMERS000
WWUS53 KMKX 162108
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
408 PM CDT WED JUL 16 2008
WIC117-162118-
/O.EXP.KMKX.SV.W.0134.000000T0000Z-080716T2115Z/
SHEBOYGAN WI-
408 PM CDT WED JUL 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHEBOYGAN COUNTY WILL
EXPIRE AT 415 PM CDT...
DOPPLER RADAR INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS THAT
HAD PROMPTED THE WARNING HAS MOVED OUT OVER LAKE MICHIGAN.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE AT 415 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4355 8778 4356 8811 4375 8787 4389 8786
4390 8770 4383 8771 4373 8767 4370 8769
4369 8768
TIME...MOT...LOC 2108Z 297DEG 35KT 4369 8727 4345 8767
$$
LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 4:36 AM CDT, 10 hours 26 minutes earlier.
Area forecast discussion, Jul 16, 4:36 AM CDT, 10 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 436 AM CDT WED JUL 16 2008 FORECAST FOCUS ON THUNDERSTORM AND HEAVY RAIN CHANCES THE NEXT FEW DAYS. LATEST WATER VAPOR IMAGERY INDICATED WEST NORTHWEST UPPER LEVEL FLOW OVER THE UPPER MIDWEST...WITH SCATTERED THUNDERSTORMS FORMING IN CENTRAL MINNESOTA BACK INTO NORTH DAKOTA. THE STORMS WERE FORMING ALONG A QUASI STATIONARY BOUNDARY...WHICH EXTENDED EASTWARD INTO CENTRAL WISCONSIN. CONVECTION ALSO BEING AIDED BY RIGHT REAR QUADRANT OF JET STREAK. WARM AND HUMID CONDITIONS NOTED SOUTH OF THE BOUNDARY ACROSS SOUTHERN WISCONSIN. .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... LOCAL HIGH RESOLUTION WRF MODEL DATA SEEMED TO HANDLE THE CURRENT CONVECTION FAIRLY WELL IN TIMING AND PLACEMENT. THESE MODELS TAKE THE CURRENT CONVECTION AND FORM A LINEAR STRUCTURE WHILE MOVING IT CLOSE TO THE FRONTAL BOUNDARY. OTHER CONVECTION BEHIND THIS AREA TRIES TO MOVE INTO WISCONSIN THIS AFTERNOON AND INTO THE EVENING...BUT WEAKENS BEFORE REACHING THE AREA. THIS CONVECTION WOULD BE PRIMARILY SUPPORTED BY THE RIGHT REAR QUADRANT OF THE JET STREAK...AND FRONTAL BOUNDARY SAGGING SOUTHWARD INTO THE FORECAST AREA. MEAN LAYER CAPES OF AROUND 2000 J/KG ARE EXPECTED...WITH A WEAKENING CAP BY THE AFTERNOON. DEEP LAYER WIND SHEAR IS NOT TOO IMPRESSIVE...ONLY AROUND 20 TO 25 KNOTS. HEAVY RAINFALLL WOULD BE POSSIBLE IF TRAINING OF CONVECTION OCCURS OVER THE AREA NEAR THE BOUNDARY...ESPECIALLY ACROSS THE NORTHWESTERN COUNTIES. FOR NOW...WILL GO WITH SLIGHT CHANCE POPS IN THE MORNING...THEN CHANCE POPS IN THE NORTH IN THE AFTERNOON. MAY ISSUE AN HYDROLOGIC OUTLOOK TO HIGHLIGHT THE POTENTIAL OF TRAINING CONVECTION THE NEXT FEW DAYS. WINDS SHOULD SHIFT ONSHORE TODAY WITH THE FRONTAL BOUNDARY SLIDING TO THE SOUTH. GIVEN COOL AND MOIST AIRMASS MOVING INTO HIGHER DEW POINT AIRMASS OVER LAND...MAY SEE SOME FOG FORM NEAR THE LAKE NORTH OF NORTHPOINT LIGHTHOUSE THIS MORNING. TEMPERATURES SHOULD TOP OFF IN THE LOWER 80S NEAR THE SHORE...BEFORE ONSHORE WINDS COOL THINGS DOWN INTO THE 60S. LOW LEVEL JET CRANKS UP TONIGHT...WITH MAGNITUDE INCREASING TO 30 TO 40 KNOTS. THIS MAY HELP INITIATE SOME ELEVATED CONVECTION ACROSS THE AREA TONIGHT. ELEVATED CAPE VALUES OF AROUND 1200 J/KG AND SLIGHTLY BETTER DEEP LAYER SHEAR MAY COMBINE WITH LOW MBE VELOCITIES TO ENHANCE THE HEAVY RAINFALL POTENTIAL FOR TONIGHT. FRONTAL BOUNDARY THEN MEANDERS BETWEEN SOUTHERN AND CENTRAL WISCONSIN THROUGH FRIDAY NIGHT. THE BEST CHANCE FOR THUNDERSTORMS WOULD BE THURSDAY NIGHT AND FRIDAY...WHEN SHORT TERM MODELS BRING FRONTAL BOUNDARY INTO SOUTHERN WISCONSIN. AGAIN...LOW MBE VELOCITIES COULD BRING LOCALLY HEAVY RAINFALL AT TIMES WITH ANY CONVECTION. WARM AND HUMID CONDITIONS ARE EXPECTED TO REMAIN THROUGH THIS PERIOD...AS FRONTAL BOUNDARY REMAINS NEAR OR NORTH OF THE FORECAST AREA. .LONG TERM...SATURDAY THROUGH TUESDAY... ACTIVE PERIOD CONTINUES THROUGH THE LONG TERM PERIOD...WITH SEVERAL SYSTEMS PUSHING THROUGH THE AREA. ECMWF AND ITS ENSEMBLES PREFERRED BY THE HPC BLENDED FIELDS. THUS...WILL CONTINUE THE CHANCE POPS FOR NOW. && .AVIATION... BLOWOFF FROM PLAINS CONVECTION SHOULD PREVENT DENSE FOG...HOWEVER MAY BE TIME FOR VSBYS TO DROP TO IFR FOR A TIME. OTHER FOG CONCERN AT KMKE WITH LIGHT WINDS BECOMING ONSHORE LATER THIS MORNING. COOL ONSHORE WINDS INTERACTING WITH MID 60S DEWPOINTS MAY RESULT IN PERIOD OF FOG. WDLY SCATTERED CONVECTION EXPCD ALONG FRONTAL BOUNDARY EXPCD TO PUSH BACK TO THE NORTH THIS AFTERNOON WITH BEST THREAT NORTH OF TAF SITES. SECOND MCS DEVELOPING ALONG FRONTAL BOUNDARY THIS EVENING MAY SLIDE SOUTHEAST ALONG THICKNESSES AND AFFECT TAF SITES TONIGHT...HOWEVER TOO MUCH UNCERTAINTY AT THIS POINT TO ADD MORE THAN CB OR VCTS TO FORECAST. && .MARINE... WEAK BOUNDARY VCNTY OF KMTW EXPCD TO SAG SLOWLY SOUTHWARD THIS MORNING WITH LIGHT SOUTHWEST WINDS BECOMING NORTHEAST AND THEN SOUTHEAST. WIND SPEEDS SHOULD BE MOSTLY LIGHT...LESS THAN 10 KNOTS...HOWEVER BRIEF GUSTINESS POSSIBLE AS BOUNDARY MOVES THROUGH. PER LATEST MODIS SST IMAGES...NEARSHORE HAS WARMED SEVERAL DEGREES FROM EARLIER UPWELLING EPISODE...NOW GENERALLY IN THE LOWER TO MIDDLE 50S. WITH INLAND DEWPOINTS IN THE MIDDLE 60S...WILL NEED TO WATCH FOR PATCHY FOG AS WINDS TURN ONSHORE. BOUNDARY EXPCD TO PUSH BACK TO THE NORTH THIS AFTERNOON AND EVENING. AFTERNOON MARINERS SHOULD BE WARY OF POSSIBLE THUNDER...ESPECIALLY NORTH OF NORTH POINT LIGHT TO SHEBOYGAN. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...08/WOOD AVIATION/MARINE...11/MBK
Hazardous weather outlook, Jul 16, 4:16 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 416 AM CDT WED JUL 16 2008 WIZ046-047-051-052-056>060-062>072-170930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 416 AM CDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ALONG AND NORTH OF A LINE FROM LONE ROCK TO PORT WASHINGTON. A FEW OF THESE THUNDERSTORMS MAY TURN SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. MUCH OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE FLOODING. AN AIR QUALITY WATCH IS IN EFFECT THROUGH MIDNIGHT FOR THE LAKE SHORE COUNTIES...AS WELL AS WAUKESHA AND WASHINGTON COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. HEAVY RAINFALL IS POSSIBLE AND A FEW THUNDERSTORMS MAY TURN SEVERE. THUNDERSTORMS ARE LIKELY THURSDAY NIGHT ALONG AND NORTH OF A LINE FROM LONE ROCK TO FOND DU LAC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE AREA THIS AFTERNOON AND TONIGHT. LMZ643>646-170930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 416 AM CDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THE PERIOD. A FEW THUNDERSTORMS MAY TURN SEVERE NORTH OF MILWAUKEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD. WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON THURSDAY. MBK WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 16, 11:00 AM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1100 AM CDT WED JUL 16 2008 WIZ046-047-051-052-056>060-062>072-161730- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1100 AM CDT WED JUL 16 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 693 IN EFFECT UNTIL 6 PM CDT FOR MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES... AT 11 AM CDT...A WARM FRONT STRETCHED FROM NEAR LA CROSSE TO JUST NORTH OF MILWAUKEE. A VERY WARM AND HUMID AIR MASS WAS IN PLACE ACROSS ALL OF SOUTHERN WISCONSIN. THE WARM FRONT MAY INTERACT WITH THIS HUMID AIR MASS AS MOSTLY SUNNY SKIES CONTINUE TO DESTABILIZE THE ATMOSPHERE. AS A RESULT...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE AFTERNOON HOURS. ANY SEVERE THUNDERSTORMS WOULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. SOME OF THE STORMS MAY MOVE SLOWLY...WHICH MAY PRODUCE LOCALLY HEAVY RAIN. WHILE A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ONLY MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES...PEOPLE ACROSS SOUTHERN WISCONSIN SHOULD STAY ALERT FOR CHANGING WEATHER CONDITIONS DURING THE AFTERNOON HOURS. IF A THUNDERSTORM THREATENS...MOVE INDOORS AND AWAY FROM WINDOWS. LAMERS
Special weather statement, Jul 16, 12:10 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1210 PM CDT WED JUL 16 2008 WIZ046-047-051-052-056>060-062>072-161845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1210 PM CDT WED JUL 16 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 693 IN EFFECT UNTIL 6 PM CDT FOR MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES... AT 1210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOPING ACROSS PORTIONS OF CENTRAL WISCONSIN. THE THUNDERSTORMS EXTENDED FROM NEAR LA CROSSE AND SPARTA...TO NEAR STEVENS POINT AND WAUPACA...AND AS FAR NORTHWEST AS CHIPPEWA FALLS. AS THE ATMOSPHERE REMAINS VERY HUMID AND UNSTABLE ACROSS SOUTHERN WISCONSIN...THE POTENTIAL EXISTS FOR THESE THUNDERSTORMS TO TRACK OR DEVELOP SOUTHEASTWARD INTO PARTS OF THE AREA...ESPECIALLY TO THE NORTH OF THE MADISON AND MILWAUKEE METROPOLITAN AREAS. WHEN THE THUNDERSTORMS INTERACT WITH THIS VERY UNSTABLE AIR MASS...THEY MAY BECOME STRONG TO SEVERE. ANY SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...AND DAMAGING STRAIGHT- LINE WIND GUSTS. SOME OF THE STORMS MAY MOVE SLOWLY...WHICH MAY PRODUCE LOCALLY HEAVY RAINFALL. WHILE A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ONLY MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES...PEOPLE ACROSS SOUTHERN WISCONSIN SHOULD STAY ALERT FOR CHANGING WEATHER CONDITIONS DURING THE AFTERNOON HOURS. IF A THUNDERSTORM THREATENS...MOVE INDOORS AND AWAY FROM WINDOWS. LAMERS
Special weather statement, Jul 16, 1:21 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 121 PM CDT WED JUL 16 2008 WIZ046-047-051-052-056>060-062>072-162030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 121 PM CDT WED JUL 16 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 693 IN EFFECT UNTIL 6 PM CDT FOR MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES... AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING OVER SAUK COUNTY. OTHER ISOLATED SHOWERS WERE JUST BEGINNING TO DEVELOP ALONG THE LAKE BREEZE FROM NORTHERN SHEBOYGAN COUNTY TO NEAR CEDARBURG AS WELL. STRONG TO SEVERE THUNDERSTORMS ALSO EXISTED ALONG A LINE FROM ABOUT 15 MILES WEST OF WISCONSIN RAPIDS...TO NEAR APPLETON IN CENTRAL WISCONSIN. THESE THUNDERSTORMS WERE CONTINUING TO DEVELOP SOUTHEASTWARD TOWARDS SOUTHERN WISCONSIN. WHEN THE THUNDERSTORMS INTERACT WITH THIS VERY UNSTABLE AIR MASS...THEY MAY BECOME STRONG TO SEVERE. ANY SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO AROUND GOLF BALL SIZE AND DAMAGING STRAIGHT LINE WIND GUSTS. SOME OF THE STORMS MAY MOVE SLOWLY...WHICH MAY PRODUCE LOCALLY HEAVY RAINFALL. THE GREATEST THREAT OF SEVERE THUNDERSTORMS STILL EXISTS NORTH OF THE MADISON AND MILWAUKEE METROPOLITAN AREAS. WHILE A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ONLY MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES...PEOPLE ACROSS SOUTHERN WISCONSIN SHOULD STAY ALERT FOR CHANGING WEATHER CONDITIONS DURING THE AFTERNOON HOURS. IF A THUNDERSTORM THREATENS...MOVE INDOORS AND AWAY FROM WINDOWS. LAMERS
Special weather statement, Jul 16, 2:09 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 209 PM CDT WED JUL 16 2008 WIZ046-047-051-052-056>060-062>072-162030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 209 PM CDT WED JUL 16 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 693 IN EFFECT UNTIL 6 PM CDT FOR MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES... AT 2 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING NORTH OF A LINE FROM HILL POINT...OR ABOUT 15 MILES WEST OF BARABOO...TO MEQUON. A LINE OF STRONG TO SEVERE THUNDERSTORMS ALSO EXISTED IN CENTRAL WISCONSIN FROM ABOUT 20 MILES NORTHWEST OF PACKWAUKEE...TO ABOUT 15 MILES NORTH OF SHEBOYGAN. THE LINE OF THUNDERSTORMS WAS CONTINUING TO DEVELOP SOUTHEASTWARD TOWARDS SOUTHERN WISCONSIN. WHEN THE THUNDERSTORMS INTERACT WITH A VERY UNSTABLE AIR MASS...THEY MAY BECOME STRONG TO SEVERE. ANY SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO AROUND GOLF BALL SIZE AND DAMAGING STRAIGHT LINE WIND GUSTS. THE GREATEST THREAT OF SEVERE THUNDERSTORMS STILL EXISTS NORTH OF THE MADISON AND MILWAUKEE METROPOLITAN AREAS. THESE THUNDERSTORMS HAVE BEEN PRODUCING TORRENTIAL DOWNPOURS AND MOVING VERY SLOWLY. PEOPLE IN MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES MAY SEE HEAVY RAINFALL LAST FOR AN EXTENDED PERIOD OF TIME THIS AFTERNOON. PEOPLE ACROSS SOUTHERN WISCONSIN...ESPECIALLY NORTH OF THE INTERSTATE 94 CORRIDOR...SHOULD BE ALERT FOR ANY WATCHES OR WARNINGS THAT MAY BE ISSUED LATER THIS AFTERNOON. IF A THUNDERSTORM THREATENS...MOVE INDOORS AND AWAY FROM WINDOWS. LAMERS
Local storm report, Jul 16, 2:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG MONTELLO 43.79N 89.33W
07/16/2008 MARQUETTE WI LAW ENFORCEMENT
A FEW TREE LIMBS DOWN IN AND AROUND MONTELLO WITH 1/2
INCH DIAMETER HAIL AS WELL. TIME IS APPROXIMATED.
&&
LAMERSLocal storm report, Jul 16, 3:02 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND GST 6 NE FOND DU LAC 43.84N 88.36W
07/16/2008 M66 MPH FOND DU LAC WI TRAINED SPOTTER
IN THE TOWN OF ST. PETER IN NORTHEAST FOND DU LAC COUNTY.
&&
LAMERSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:30 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake, Marquette | 90 min |
| Jul 16, 2:39 PM CDT | Special Marine Warning | MKX | 3 hr | |
| Jul 16, 2:51 PM CDT | Areal Flood Advisory | MKX | Fond du Lac, Green Lake, Marquette, Sheboygan | 3 hr |
| Jul 16, 3:11 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Ozaukee, Washington | 79 min |
| Jul 16, 3:21 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 41 min |
| Jul 16, 3:43 PM CDT | Special Marine Warning | MKX | 3 hr | |
| Jul 16, 3:46 PM CDT | Tornado Warning | MKX | Sheboygan | 14 min |
| Jul 16, 3:47 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 73 min |
| Jul 16, 3:53 PM CDT | Areal Flood Advisory | MKX | Columbia, Dodge, Ozaukee, Washington | 3 hr |
| Jul 16, 4:12 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 78 min |
| Jul 16, 4:17 PM CDT | Flash Flood Warning | MKX | Sauk | 3 hr |
| Jul 16, 5:33 PM CDT | Areal Flood Advisory | MKX | Sheboygan | 87 min |
| Jul 16, 6:52 PM CDT | Areal Flood Warning | MKX | Sauk | 11 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.